MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO, STERILE; DISPOSABLE SUTURING NEEDLE

ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO, STERILE; DISPOSABLE SUTURING NEEDLE
Model Number 216703
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is not available for evaluation.The investigation is ongoing.Once the investigation is complete, any additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "the tip of the needle broke off while the md was suturing.No harm to patient." this was received via medwatch, report # (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation, and no pictures were provided so the complaint could not be confirmed.Broken needles can occur if the customer holds the needle too close to the eye or end point with clamps, and the ifu includes this instruction to avoid breakage.The needle broke at the eye, therefore the most likely cause was that the customer must have been holding it with the clamp there, where it cannot withstand that pressure.The root cause is user error.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
NEEDLE 1/2 CIRCLE TAPER POINT MAYO, STERILE
Common Device Name
DISPOSABLE SUTURING NEEDLE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key21710170
Report Number3002750084-2025-00009
Device Sequence Number9942010
Product Code GAB
UDI-Device Identifier00840113217625
UDI-Public00840113217625
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216703
Device Lot Number240318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale